Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


swollen ankles
Jul 11, 2000

just started taking meds viracept and combivir 30 days ago. I've been true everyday except one when I fell off the routine and partied with cocaine. I know, dumb dumb move. however I feel great, eat well, gained 7lbs. however today looked down and lost my ankles. I mean they're swollen as are my feet? what's the deal? thank you...

Response from Dr. Boyle

There are many reasons for swelling of your ankles/feet, but this is unlikely to be related to your antiretroviral medications. Many other medications can cause peripheral edema like you are describing, as can problems with your heart, liver, kidneys, lymphatics, vascular system, etc. You should consult your physician for evaluation, but in the meantime you should elevate your feet while at rest and avoid standing for long periods of time since this may exacerbate the swelling. Brian Boyle, M.D., J.D.



Previous
uneducated on HIV and AIDS. please help
Next
Elevated CK -- what gives?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement